Florida, 2016Tornadoes in Florida, April 7, 2016
April 7, 2016 · NWS TBW · 3 events in 2 counties and zones
A weak front moving through the region produced showers with a few thunderstorms. Low-level shear was enhanced significantly across the area allowing for the showers and storms to quickly rotate and produce a few brief tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $205,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak front moving through the region produced showers with a few thunderstorms. Low-level shear was enhanced significantly across the area allowing for the showers and storms to quickly rotate and produce a few brief tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 7, 2:31 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 7, 2:31 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
331 AM EDT THU APR 7 2016
.SHORT TERM (TODAY-FRIDAY)...A HIGHLY AMPLIFIED PATTERN HAS SET UP
OVER THE EASTERN HALF OF THE CONUS. A CLOSED 500 MB LOW SITS OVER
THE GREAT LAKES REGION WITH TROUGHING EXTENDING SOUTHWARD THROUGH
THE MISSISSIPPI RIVER VALLEY. THIS TROUGH WILL SLOWLY PROGRESS
EASTWARD BUT WILL STILL REMAIN THE DOMINANT UPPER LEVEL FEATURE OVER
THE EAST COAST FOR THE SHORT TERM PERIOD. ON THE SURFACE...MODELS
ARE IN GOOD AGREEMENT WITH THE PLACEMENT AND MOVEMENT OF A LOW
PRESSURE CENTER OVER SOUTHEAST ONTARIO AND THE ASSOCIATED FRONTAL
BOUNDARY EXTENDING SOUTH ALONG THE EASTERN SEABOARD. THIS FRONT WILL
BE THE MAIN WEATHER FEATURE FOR THE START OF THE PERIOD BUT IS
EXPECTED TO EXIT THE CENTRAL AND SOUTHWEST FLORIDA REGION BY
THURSDAY AFTERNOON. MOST OF THE DYNAMICS WITH THIS FRONT WILL REMAIN
TO THE NORTH...WHICH WILL PRECLUDE ANY CHANCES OF STRONG STORMS
THROUGH THE DAY...BUT THERE IS STILL A CHANCE OF SHOWERS AND SLIGHT
CHANCE OF STORMS DURING THIS TIME.
A SECONDARY FRONT MOVES THROUGH NORTHERN FLORIDA ON FRIDAY MORNING
BUT IS NOT EXPECTED TO BRING ANY PRECIPITATION TO CENTRAL OR
SOUTHWEST FLORIDA. IN THE WAKE OF THIS FRONT HIGH PRESSURE OVER THE
CENTRAL PLAINS MOVES INTO THE NORTHWEST GULF OF MEXICO WHICH WILL
ALSO CAUSE A SHIFT IN THE WINDS TO THE NORTH. COOL AIR WILL FILTER
INTO THE AREA WITH THESE NORTHERLY WINDS BRINGING A NICE COOL DOWN
AS WE HEAD TOWARD THE WEEKEND. DRY SUNNY CONDITIONS CAN BE EXPECTED
ON FRIDAY AS HIGH PRESSURE SETTLES INTO THE REGION.
&&
.LONG TERM (FRIDAY NIGHT THROUGH NEXT THURSDAY)...
THE UPPER AIR PATTERN WILL REMAIN QUITE AMPLIFIED FOR THE START OF
THE LONG TERM PERIOD. BROAD AND POTENT UPPER TROUGHING WILL PERSIST
FROM THE GREAT LAKES THROUGH NEW ENGLAND...MAINTAINING RELATIVELY
COOL AND DRY CONDITIONS ACROSS A GOOD PORTION OF THE EASTERN U.S.
ON THE HEELS OF A DRY FRONTAL PASSAGE LATE FRIDAY...HIGH PRESSURE
WILL GRADUALLY BUILD IN ACROSS THE GULF COAST STATES OVER THE
WEEKEND. THIS WILL BRING A SHOT OF NOTICEABLY COOLER AND DRIER
CONDITIONS...WITH TEMPERATURES RUNNING 10 OR MORE DEGREES BELOW
NORMAL FOR EARLY APRIL. LOWS WILL SINK INTO THE 40S AND 50S BOTH
SATURDAY AND SUNDAY NIGHTS...WITH MILD AFTERNOONS AND MOSTLY CLOUD-
FREE SKIES.
AS WE HEAD INTO THE FIRST HALF OF NEXT WEEK...HIGH PRESSURE WILL
SLOWLY SLIP EASTWARD INTO THE ATLANTIC...WITH RESUMING EASTERLY
FLOW. SHORTWAVE RIDGING ALOFT...COMBINED WITH GRADUAL LOW LEVEL
MOISTENING...WILL BRING A RETURN TO MORE SEASONABLE CONDITIONS WITH
HIGHS IN THE 80S AND LOWS GENERALLY IN THE 60S. LONG RANGE MODELS
ARE IN FAIRLY GOOD AGREEMENT IN BRINGING ANOTHER FRONT INTO THE
REGION FROM TUESDAY INTO WEDNESDAY OF NEXT WEEK...WITH INCREASING
CHANCES OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...AS THE FRONT PUSHES THROUGH THE AREA...SOME MVFR
CIGS/VSBY RESTRICTIONS WILL BE POSSIBLE WITH PASSING SHOWERS AND
STORMS THROUGH LATE MORNING. VFR CONDITIONS WILL RETURN BY EARLY
AFTERNOON AS THE FRONT PUSHES SOUTH. WINDS WILL BECOME MORE OF A
WESTERLY DIRECTION AND BECOME MORE GUSTY WITH GUSTS AROUND 15-20
KNOTS.
&&
.MARINE...A FRONTAL BOUNDARY MOVING THROUGH THE AREA WILL PRODUCE A
CHANCE OF SHOWERS AND STORMS OVER THE COASTAL WATERS THROUGH
THURSDAY AFTERNOON. DRY CONDITIONS MOVE IN BEHIND THIS FRONT AND
WILL PREVAIL THROUGH THE WEEKEND AND INTO NEXT WEEK. WINDS WILL
REMAIN OUT OF THE WEST NORTHWEST AT 10-15 KNOTS UNTIL EARLY SATURDAY
MORNING WHEN A SECONDARY COLD FRONT MOVES THROUGH THE AREA CAUSING A
BRIEF INCREASE AND SHIFT OF WINDS TO THE NORTH AT 15-20 KNOTS. SOME
BRIEF PERIODS OF GUSTY WINDS NEAR 20 KNOTS AND SEAS UP TO 5 FEET
WILL BE POSSIBLE DURING THE PERIOD...BUT OVERALL CONDITIONS SHOULD
REMAIN BELOW ADVISORY LEVEL. AS HIGH PRESSURE MOVES EAST INTO THE
ATLANTIC...WINDS WILL SHIFT TO THE EAST NORTHEAST BY EARLY NEXT
WEEK.
&&
.FIRE WEATHER...A COLD FRONT PASSES THROUGH THE AREA ON THURSDAY AND
WILL KEEP HUMIDITY VALUES ABOVE ANY CRITICAL LEVEL. BEHIND THIS
FRONT DRIER AIR FILTERS INTO THE AREA AND WILL BRING HUMIDITY LEVELS
DOWN BETWEEN 25-35 PERCENT. THE ERC VALUES WILL HAVE TO LOOKED AT
CLOSELY ON THOSE DAYS FOR RED FLAG CONDITIONS...AND WIND SPEEDS WILL
BE LOOKED AT CLOSELY AS WELL. AS HIGH PRESSURE MOVES INTO THE
ATLANTIC NEXT WEEK...THIS WILL CAUSE A SHIFT IN WINDS TO THE EAST
SOUTHEAST AND WILL BRING AN INCREASE IN MOISTURE TO THE AREA
PRECLUDING ANY FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 64 80 59 / 50 0 0 0
FMY 83 64 82 61 / 20 0 0 0
GIF 81 61 84 57 / 40 0 0 0
SRQ 78 63 78 61 / 50 0 0 0
BKV 80 56 80 51 / 40 0 0 0
SPG 79 66 78 63 / 50 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/WYNN
LONG TERM/DECISION SUPPORT...84/AUSTIN
Hazardous weather outlook, Apr 7, 4:00 AM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT THU APR 7 2016
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-072100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
500 AM EDT THU APR 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A WEAK FRONT WILL SHIFT ACROSS THE REGION THROUGH TODAY...BRINGING
A CLUSTER OF SHOWERS AND THUNDERSTORMS FROM THE GULF...ACROSS MUCH
OF WEST CENTRAL AND CENTRAL FLORIDA. A FEW STRONGER STORMS CAPABLE
OF FREQUENT LIGHTNING...HEAVY RAINFALL...AND STRONG WIND GUSTS MAY
OCCUR...ESPECIALLY NEAR COASTAL AREAS. AS THESE STORMS SHIFT
SOUTHWARD...THEY SHOULD GRADUALLY WEAKEN THROUGH THIS
AFTERNOON...WITH DRY CONDITIONS EXPECTED BY TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
...THUNDERSTORM IMPACT...
ANOTHER COLD FRONT WILL APPROACH THE REGION NEXT TUESDAY AND
WEDNESDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
REGION. AT THIS TIME...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
AUSTIN
In the hours before
Special weather statement, Apr 7, 3:51 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
451 AM EDT THU APR 7 2016
FLZ142-148-242-248-070930-
COASTAL CITRUS FL-INLAND HERNANDO FL-INLAND CITRUS FL-
COASTAL HERNANDO FL-
451 AM EDT THU APR 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HERNANDO AND
SOUTHERN CITRUS COUNTIES UNTIL 530 AM EDT...
AT 449 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF HOMOSASSA...OR 16 MILES WEST OF HOMOSASSA SPRINGS...
MOVING EAST AT 30 MPH.
40 MPH OR GREATER WIND GUSTS...AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
INVERNESS...HOMOSASSA SPRINGS...BEVERLY HILLS...INVERNESS HIGHLANDS
NORTH...CRYSTAL RIVER AIRPORT...BLACK DIAMOND...HOMOSASSA...INVERNESS
HIGHLANDS SOUTH...INVERNESS AIRPORT...HERNANDO...SUGARMILL WOODS...GREEN
ACRES...BRENT WOOD...GOSPEL ISLAND...SUBURBAN ACRES...CHASSAHOWITZKA...
LEISURE ACRES...INVERNESS HIGHLANDS...CITRUS HILLS AND ROYAL HIGHLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2884 8271 2887 8272 2888 8265 2889 8266
2890 8266 2896 8272 2890 8231 2872 8230
2858 8236 2867 8266 2871 8263 2870 8267
2873 8271 2874 8264 2876 8269 2883 8271
2881 8271 2879 8275
TIME...MOT...LOC 0849Z 282DEG 26KT 2886 8281
AUSTINSpecial weather statement, Apr 7, 4:23 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
523 AM EDT THU APR 7 2016
FLZ142-148-149-242-248-249-071015-
COASTAL CITRUS FL-INLAND HERNANDO FL-INLAND PASCO FL-
INLAND CITRUS FL-COASTAL HERNANDO FL-COASTAL PASCO FL-
523 AM EDT THU APR 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR HERNANDO...NORTHEASTERN PASCO AND
SOUTH CENTRAL CITRUS COUNTIES UNTIL 615 AM EDT...
AT 522 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEEKI WACHEE GARDENS...OR 12 MILES NORTHWEST OF SPRING HILL...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAINFALL...AND POSSIBLY SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
SPRING HILL...BROOKSVILLE...DADE CITY...WEEKI WACHEE...TIMBER PINES...
HERNANDO COUNTY AIRPORT...WEEKI WACHEE GARDENS...NORTH WEEKI WACHEE...
NORTH BROOKSVILLE...HILL 'N DALE...SOUTH BROOKSVILLE...RIDGE MANOR...
GARDEN GROVE...CHASSAHOWITZKA REFUGE...HIGH POINT...ISTACHATTA...CROOM...
WEEKI WACHEE ACRES...MASARYKTOWN AND BROOKRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2866 8267 2868 8265 2870 8267 2868 8264
2870 8265 2868 8226 2865 8227 2858 8222
2857 8219 2835 8218 2844 8267 2847 8268
2859 8264 2864 8268 2865 8266
TIME...MOT...LOC 0922Z 279DEG 33KT 2860 8268
AUSTINTornado, Pasco
- When
- April 7, 4:51 AM EST to 4:57 AM EST
- Where
- Pasco County, 1.94 mi ENE of Jasmine Estates to 0.88 mi NE of Port Richey Comps Site
- Rating
- EF0
- Path length
- 3.08 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.299, -82.670
A NWS Survery crew found 25 homes that sustained damage mainly to pool cages, roofs, garages and carports. Numerous tree limbs were snapped at the top of the trees with a few being uprooted. A few business signs in the area were damaged or destroyed. Sporadic damage was found along the 3 mile path likely indicating the tornado may have lifted off the ground a time or two before dissipating.
Tornado, Pinellas
- When
- April 7, 5:37 AM EST to 5:38 AM EST
- Where
- Pinellas County, 1.23 mi N of Clearwater Beach to 1.24 mi N of Clearwater Beach
- Rating
- EF0
- Path length
- 0.13 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 27.998, -82.829
The Clearwater Beach police department reported seeing a waterspout move ashore and quickly dissapating after moving on land. Damage was confined to power lines and tree branches being knocked down. The time of the tornado was estimated from doppler radar signatures.
Tornado, Pinellas
- When
- April 7, 5:55 AM EST to 5:59 AM EST
- Where
- Pinellas County, 0.76 mi ENE of Coachman to 1.5 mi E of Coachman
- Rating
- EF0
- Path length
- 0.79 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.972, -82.718
The survey crew found a line of damage starting near Cliff Stephens Park and extending through about a half a block east of McMullen Booth Rd. Much of the damage was observed near the tree tops although a few trees were uprooted. A total of 15 homes were damaged by the tornado. The damage was mostly to the roofs from loose tree branches. One home had a hole punched into the roof by a downed tree while another had a portion of the roof peeled back.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, April 7, 20165 injured · $150,000 · EF2 · 3 events
- Winter Weather in Wisconsin, April 7, 20161 death · 1 event
- Damaging Winds in South Carolina, April 7, 2016$250,000 · 78 kt wind · 10 events
- Coastal Flood in Maine, April 7, 2016$150,000 · 4 events
- Coastal Flood in New Hampshire, April 7, 2016$95,000 · 1 event
- Damaging Winds in New York, April 7, 201678 kt wind · 25 events
- Dust Storm in Arizona, April 7, 2016$30,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 7, 201653 kt wind · 22 events
- Damaging Winds in Maryland, April 7, 2016$13,000 · 52 kt wind · 14 events
- High Wind and Strong Wind in Massachusetts, April 7, 2016$17,000 · 52 kt wind · 8 events
- Damaging Winds in Pennsylvania, April 7, 2016$19,000 · 50 kt wind · 3 events
- Coastal Flood and High Wind in Maine, April 7 to 8, 201667 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619393, 619380, 619381.